Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics

Volume 2012 (2012), Article ID 136134, 12 pages

http://dx.doi.org/10.1155/2012/136134
Research Article

Strong Convergence Theorems for a Countable Family of Total Quasi- -Asymptotically Nonexpansive Nonself Mappings

1College of Mathematics, Yibin University, Yibin 644000, China

2College of Statistics and Mathematics, Yunnan University of Finance and Economics, Yunnan, Kunming 650221, China

Received 3 June 2012; Revised 22 July 2012; Accepted 23 July 2012

Academic Editor: Naseer Shahzad

Copyright © 2012 Liang-cai Zhao and Shih-sen Chang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The purpose of this paper is to introduce a class of total quasi-ϕ-asymptotically nonexpansive-nonself mappings and to study the strong convergence under a limit condition only in the framework of Banach spaces. As an application, we utilize our results to study the approximation problem of solution to a system of equilibrium problems. The results presented in the paper extend and improve the corresponding results announced by some authors recently.

1. Introduction

Throughout this paper, we assume that is a real Banach space, is a nonempty closed and convex subset of , is the dual space of , and is the normalized duality mapping defined by

Recall that a Banach space is said to be strictly convex if for all with . is said to be uniformly convex, if for each , there exists such that for all with . is said to be smooth, if the limit exists for all . And is said to be uniformly smooth, if the above limit is exists uniformly for .

In the sequel, we shall denote the fixed point set of a mapping by . When is a sequence in , then ( ) will denote strong (weak) convergence of the sequence to .

A mapping is said to be nonexpansive, if

A mapping is said to be asymptotically nonexpansive if there exists a sequence such that

Recall that a subset of is said to be retract of , if there exists a continuous mapping such that , for all .

It is well known that every nonempty closed and convex subset of a uniformly convex Banach space is a retract of . A mapping is said to be a retraction, if . It follows that if a mapping is a retraction, then for all in the range of . A mapping is said to be a nonexpansive retraction, if it is nonexpansive and it is a retraction from to .

In the sequel, we assume that is a smooth, strictly convex, and reflexive Banach space and is a nonempty closed convex subset of . Throughout this paper we assume that is the Lyapunov function which is defined by

It is obvious from the definition of that

Following Alber [1], the generalized projection is defined by

Lemma 1.1 (see [1]). Let be a smooth, strictly convex, and reflexive Banach space and be a nonempty closed convex subset of . Then the following conclusions hold: (1) for all and ; (2)If and , then , for all ; (3)For if and only if .

Remark 1.2. If is a real Hilbert space , then and (the metric projection of onto ).

A mapping is said to be closed, if for any sequence with and , then .

Definition 1.3. Let be the nonexpansive retraction. (1) is said to be quasi- -nonexpansive nonself mapping, if and (2) is said to be quasi- -asymptotically nonexpansive nonself mapping, if and there exists a real sequence with such that (3) is said to be total quasi- -asymptotically nonexpansive nonself mapping, if and there exists nonnegative real sequence with as and a strictly increasing continuous function with such that for all (4) A countable family of nonself mappings is said to be uniformly total quasi- -asymptotically nonexpansive, if and there exists nonnegative real sequence with (as ) and a strictly increasing continuous function with such that for each and all

Remark 1.4. From the definitions, it is easy to know that(1) If is a quasi- -nonexpansive nonself mapping, then it must be a quasi- -asymptotically nonexpansive nonself mapping with .(2) Taking , and , then (1.9) can be rewritten as This implies that each quasi- -asymptotically nonexpansive nonself mapping must be a total quasi- -asymptotically nonexpansive nonself mapping, but the converse is not true.

A nonself mapping is said to be uniformly L-Lipschitz continuous, if there exists a constant such that

Lemma 1.5 (see [2]). Let be a smooth and uniformly convex Banach space and let , be two sequences of . If as and either or is bounded, then as ).

Lemma 1.6. Let be a smooth, strictly convex, and reflexive Banach space and be a nonempty closed and convex subset . Let be a closed and total quasi- -asymptotically nonexpansive nonself mapping with nonnegative real sequence and a strictly increasing continuous function such that and . Then the fixed point set is a closed and convex subset of .

Proof. Let be a sequence in such that (as ). Since , by the closeness of , we have , that is, . This shows that is a closed set in .

Next, we prove that is convex. For any , putting , we prove that . Indeed, let be a sequence generated by we have Since Substituting (1.16) into (1.15), and simplifying we have By Lemma 1.5, we have . This implies that .

Since and is closed, we have . Since , , thus . this implies that is a convex set in .

Concerning the strong and weak convergence of asymptotically nonexpansive self or nonself mappings, relatively nonexpansive, quasi- -nonexpansive and quasi- -asymptotically nonexpansive self or nonself mappings have been considered extensively by several authors in the setting of Hilbert or Banach spaces (see e.g., [219]).

The purpose of this paper is to modify the Halpern and Mann-type iteration algorithm for a family of of total quasi- -asymptotically nonexpansive nonself mappings and to have the strong convergence under removing is a convex set of condition and a limit condition only in the framework of Banach spaces. As an application, we utilize our results to study the approximation problem of solution to a system of equilibrium problems. The results presented in the paper extend and improve the corresponding results of Chang et al. [47], W. P. Guo and W. Guo [8], Hao et al. [9], Kamimura and Takahashi [10], Kiziltunc and Temir [11], Nilsrakoo and Saejung [2], Pathak et al. [12], Qin et al. [13], Su et al. [14], Thianwan [15], Wang et al. [16], Yıldırım and Özdemir [17], Yang and Xie [18], Zegeye et al. [19], Kanjanasamranwong et al. [20], Saewan and Kumam [2124] and Wattanawitoon and Kumam [25].

2. Main Results

Theorem 2.1. Let be a real uniformly convex and uniformly smooth Banach space, and be a nonempty closed convex subset . Let be a family of closed and uniformly total quasi- -asymptotically nonexpansive nonself mappings with nonnegative real sequence and a strictly increasing continuous function such that and , and for each , be uniformly -Lipschitz continuous. Let be a sequence in and be a sequence in satisfying the following conditions: (a) ; (b) .

Let be a sequence generated by where , for all , . If is a nonempty-bounded subset in , then converges strongly to .

Proof. We divide the proof of Theorem 2.1 into five steps.

  and     are closed and convex subset in .

In fact, it follows from Lemma 1.6 that , is closed and convex subset of . Therefore is a closed and convex subset in .

Again by the assumption that is closed and convex. Suppose that is closed and convex for some . In view of the definition of we have that This implies that is closed and convex. The conclusion is proved.

  Now we prove that   .

In fact, it is obvious that . Suppose that for some . Letting it follows from (1.6) that for any we have therefore we have where . This shows that , and so . The conclusion is proved.

  Next we prove that     is a Cauchy sequence in .

In fact, since , from Lemma 1.1(2) we have Again since for all , we have It follows from Lemma 1.1(1) that for each and for each Therefore is bounded. By virtue of (1.5), is also bounded.

Since and , we have for all . This implies that is nondecreasing. Hence the limit exists. By the construction of , for any positive integer , we have and . This shows that It follows from Lemma 1.5 that . Hence is a Cauchy sequence in . Since is a nonempty closed subset of Banach space , it is complete, without loss of generality, we can assume that .

By the assumption, it is easy to see that

  Now we prove that   .

In fact, since and , it follows from (2.1) and (2.11) that Since , by virtue of Lemma 1.5 for each ,we have Since is bounded, is uniformly total quasi- -asymptotically nonexpansive nonself mappings with nonnegative real sequence and a strictly increasing continuous function such that , and , for any given , we have This implies that is uniformly bounded. Since This implies that is also uniformly bounded.

Since , from (2.1), for each we have Since is uniformly continuous on each bounded subset of , it follows from (2.13) and (2.16) that Since is uniformly continuous on each bounded subset of , we have By condition (b), we have that Since is uniformly continuous, this shows that uniformly in .

Again by the assumptions that for each , is uniformly -Lipschitz continuous, thus we have Since and , these together with (2.20) imply that and , that is, In view continuity of , it yields that . Since . This shows that . By the arbitrariness of , we have .

  Finally we prove that   .

Let . Since and , we have , for all . This implies that In view of the definition of , from (2.22) we have . Therefore . This completes the proof of Theorem 2.1.

Theorem 2.2. Let , , , be the same as in Theorem 2.1. Let be a family of closed and uniformly quasi- -asymptotically nonexpansive nonself mappings with sequence , and for each , be uniformly -Lipschitz continuous. Let be a sequence generated by where , . If is a nonempty bounded subset in , then converges strongly to .

Proof. By Remark 1.4 be a family of closed and uniformly quasi- -asymptotically nonexpansive nonself mappings that it is a family of closed and uniformly total quasi- -asymptotically nonexpansive nonself mappings with taking , and . Therefore all conditions in Theorem 2.1 are satisfied. By the similar methods as given in the proof of Theorem 2.1, we can prove that the sequence defined by (2.23) converges strongly to .

Theorem 2.3. Let , , , be the same as in Theorem 2.2. Let be a family of quasi- -nonexpansive nonself mappings such that and for each , be uniformly -Lipschitz continuous. Let be a sequence generated by Then converges strongly to .

Proof. By Remark 1.4 be a family of quasi- -nonexpansive nonself mappings that it is a family of uniformly quasi- -asymptotically nonexpansive nonself mappings with sequence . Hence Therefore all conditions in Theorem 2.2 are satisfied. By the similar methods, we can prove that the sequence defined by (2.24) converges strongly to .

3. Application and Example

In this section we utilize the results presented in Section 2 to prove a strong convergence theorem concerning maximal monotone operators in Hilbert spaces.

Let be a real Hilbert space and let be a maximal monotone operator from to . For each , we can define a single valued mapping by and such a mapping is called the resolvent of . It is easy to prove that is a nonexpansive mapping and for all . Therefore it is a uniformly -Lipschitz continuous and quasi- -nonexpansive mapping. Hence for each and , we have and . These show that all conditions in Theorem 2.3 are satisfied. Hence from Theorem 2.3 we have the following.

Theorem 3.1. Let be a real Hilbert space. Let be two maximal monotone operators from to such that . Let and be the resolvent of and , respectively, where . Let , be the same as in Theorem 2.3 and be the sequence defined by where is the metric projection from onto the subset . Then the sequence defined by (3.2) converges strongly to .

Acknowledgments

The authors would like to express their thanks to the referees and the Editor for their helpful comments and suggestions. This Project was supported by the Scientific Research Fund of SiChuan Provincial Education Department (no. 11ZA222).

References

  1. Y. I. Alber, “Metric and generalized projection operators in Banach spaces: properties and applications,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, A. G. Kartosator, Ed., pp. 15–50, Marcel Dekker, New York, NY, USA, 1996. View at Google Scholar
  2. W. Nilsrakoo and S. Saejung, “Strong convergence theorems by Halpern-Mann iterations for relatively nonexpansive mappings in Banach spaces,” Applied Mathematics and Computation, vol. 217, no. 14, pp. 6577–6586, 2011. View at Publisher · View at Google Scholar
  3. C. E. Chidume, E. U. Ofoedu, and H. Zegeye, “Strong and weak convergence theorems for asymptotically nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 280, no. 2, pp. 364–374, 2003. View at Publisher · View at Google Scholar
  4. S. S. Chang, C. K. Chan, and H. W. Joseph Lee, “Modified block iterative algorithm for quasi-ϕ-asymptotically nonexpansive mappings and equilibrium problem in Banach spaces,” Applied Mathematics and Computation, vol. 217, no. 18, pp. 7520–7530, 2011. View at Publisher · View at Google Scholar
  5. S. S. Chang, H. W. Joseph Lee, and C. K. Chan, “A new hybrid method for solving a generalized equilibrium problem, solving a variational inequality problem and obtaining common fixed points in Banach spaces, with applications,” Nonlinear Analysis, vol. 73, no. 7, pp. 2260–2270, 2010. View at Publisher · View at Google Scholar
  6. S. S. Chang, H. W. Joseph Lee, C. K. Chan, and L. Yang, “Approximation theorems for total quasi-ϕ-asymptotically nonexpansive mappings with applications,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2921–2931, 2011. View at Publisher · View at Google Scholar
  7. S. S. Chang, L. Wang, Y. K. Tang, B. Wang, and L. J. Qin, “Strong convergence theorems for a countable family of quasi-ϕ-asymptotically nonexpansive nonself mappings,” Applied Mathematics and Computation, vol. 218, no. 15, pp. 7864–7870, 2012. View at Publisher · View at Google Scholar
  8. W. P. Guo and W. Guo, “Weak convergence theorems for asymptotically nonexpansive nonself-mappings,” Applied Mathematics Letters, vol. 24, no. 12, pp. 2181–2185, 2011. View at Publisher · View at Google Scholar
  9. Y. Hao, S. Y. Cho, and X. Qin, “Some weak convergence theorems for a family of asymptotically nonexpansive nonself mappings,” Fixed Point Theory and Applications, Article ID 218573, 11 pages, 2010. View at Google Scholar
  10. S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2002. View at Publisher · View at Google Scholar
  11. H. Kiziltunc and S. Temir, “Convergence theorems by a new iteration process for a finite family of nonself asymptotically nonexpansive mappings with errors in Banach spaces,” Computers & Mathematics with Applications, vol. 61, no. 9, pp. 2480–2489, 2011. View at Publisher · View at Google Scholar
  12. H. K. Pathak, Y. J. Cho, and S. M. Kang, “Strong and weak convergence theorems for nonself-asymptotically perturbed nonexpansive mappings,” Nonlinear Analysis, vol. 70, no. 5, pp. 1929–1938, 2009. View at Publisher · View at Google Scholar
  13. X. Qin, S. Y. Cho, T. Wang, and S. M. Kang, “Convergence of an implicit iterative process for asymptotically pseudocontractive nonself-mappings,” Nonlinear Analysis, vol. 74, no. 17, pp. 5851–5862, 2011. View at Publisher · View at Google Scholar
  14. Y. F. Su, H. K. Xu, and X. Zhang, “Strong convergence theorems for two countable families of weak relatively nonexpansive mappings and applications,” Nonlinear Analysis, vol. 73, no. 12, pp. 3890–3906, 2010. View at Publisher · View at Google Scholar
  15. S. Thianwan, “Common fixed points of new iterations for two asymptotically nonexpansive nonself-mappings in a Banach space,” Journal of Computational and Applied Mathematics, vol. 224, no. 2, pp. 688–695, 2009. View at Publisher · View at Google Scholar
  16. Z. M. Wang, Y. F. Su, D. X. Wang, and Y. C. Dong, “A modified Halpern-type iteration algorithm for a family of hemi-relatively nonexpansive mappings and systems of equilibrium problems in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 2364–2371, 2011. View at Publisher · View at Google Scholar
  17. I. Yıldırım and M. Özdemir, “A new iterative process for common fixed points of finite families of non-self-asymptotically non-expansive mappings,” Nonlinear Analysis, vol. 71, no. 3-4, pp. 991–999, 2009. View at Publisher · View at Google Scholar
  18. L. P. Yang and X. S. Xie, “Weak and strong convergence theorems of three step iteration process with errors for nonself-asymptotically nonexpansive mappings,” Mathematical and Computer Modelling, vol. 52, no. 5-6, pp. 772–780, 2010. View at Publisher · View at Google Scholar
  19. H. Zegeye, E. U. Ofoedu, and N. Shahzad, “Convergence theorems for equilibrium problem, variational inequality problem and countably infinite relatively quasi-nonexpansive mappings,” Applied Mathematics and Computation, vol. 216, no. 12, pp. 3439–3449, 2010. View at Publisher · View at Google Scholar
  20. P. Kanjanasamranwong, P. Kumam, and S. Saewan, “A modified Halpern type iterative method of a system of equilibrium problems and a fixed point for a totally quasi-phi-asymptotically non expansive mapping in a Banach space,” Journal of Applied Mathematics, vol. 2012, Article ID 750732, 19 pages, 2012. View at Google Scholar
  21. S. Saewan and P. Kumam, “A strong convergence theorem concerning a hybrid projection method for finding common fixed points of a countable family of relatively quasi-nonexpansive mappings,” Journal of Nonlinear and Convex Analysis, vol. 13, no. 2, pp. 313–330, 2012. View at Google Scholar
  22. S. Saewan and P. Kumam, “Convergence theorems for mixed equilibrium problems, variational inequality problem and uniformly quasi-ϕ-asymptotically nonexpansive mappings,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3522–3538, 2011. View at Publisher · View at Google Scholar
  23. S. Saewan and P. Kumam, “Convergence theorems for uniformly quasi-ϕ- asymptotically nonexpansive mappings, generalized equilibrium problems and variational inequalities,” Journal of Inequalities and Applications, vol. 2011, article 96, 2011. View at Google Scholar
  24. S. Saewan and P. Kumam, “A new modified block iterative algorithm for uniformly quasi-ϕ-asymptotically nonexpansive mappings and a system of generalized mixed equilibrium problems,” Fixed Point Theory and Applications, vol. 2011, article 35, 2011. View at Google Scholar
  25. K. Wattanawitoon and P. Kumam, “The modified block iterative algorithms for asymptotically relatively nonexpansive mappings and the system of generalized mixed equilibrium problems,” Journal of Applied Mathematics, vol. 2012, Article ID 395760, 24 pages, 2012. View at Publisher · View at Google Scholar